Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 13, NWS New Orleans, LA

March 26, 2005Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2005, 3:18 PM CST for Wilkinson County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 3:18 PM CST (21:18 UTC)
Expired
Mar 26, 2005, 4:15 PM CST
In force
57 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 262118
SVRLIX
MSC157-262215-
/O.NEW.KLIX.SV.W.0013.050326T2118Z-050326T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 415 PM CST

* AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED JUST SOUTH OF CENTREVILLE...MOVING NORTHEAST AT 
  40 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

LAT...LON 3101 9107 3103 9111 3105 9117 3106 9116
      3112 9115 3116 9112 3118 9112 3122 9109
      3127 9107

$$
1 follow-up statement
000 
WWUS54 KLIX 262154
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CST SAT MAR 26 2005

MSC157-262203-
/O.CAN.KLIX.SV.W.0013.000000T0000Z-050326T2215Z/
WILKINSON MS-
353 PM CST SAT MAR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED 
NORTHEAST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3101 9107 3103 9111 3105 9117 3106 9116
      3112 9115 3116 9112 3118 9112 3122 9109
      3127 9107

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:20 PM CST, 58 minutes earlier.

Area forecast discussion, Mar 26, 2:20 PM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CST SAT MAR 26 2005

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST PRODUCT TO INCLUDE TORNADO WATCH
NUMBER 87 WHICH IS IN EFFECT UNTIL 900 PM FOR THE ENTIRE FORECAST
AREA WITH THE EXCEPTION OF THE COASTAL WATERS WEST OF THE RIVER.
ALSO INCREASED POPS TO 60 PERCENT THIS AFTERNOON. REMAINDER OF
FORECAST LOOKS GOOD...AND NOT MANY CHANGES ARE ANTICIPATED FOR THE
AFTERNOON FORECAST PACKAGE.

&&

.PREVIOUS DISCUSSION... (ISSUED 400 AM CST SAT MAR 26 2005)

DISCUSSION...
LOOKING MAINLY AT TODAYS WEATHER AND QUESTIONS ARISE TOWARD
SEVERITY. WILL MAINTAIN THE MODERATE THREAT OF SEVERE FOR THIS
EVENING. WILL BE COORDINATING AGAIN WITH SPC ON PARAMETERS CAUSING
SEVERE POTENTIAL WITH 06Z MODEL RUNS. DEEP LAYER SPEED SHEAR IS
VERY HEALTHY WHILE LOW LEVEL VEERING CAUSING DIRECTIONAL SHEAR
LOOKS GOOD. 850MB WIND SPEEDS ARE LATE IN GETTING TO 30-35 KNOTS THOUGH
AND MOISTURE IN THE MID LEVELS ON UP(700MB) IS LACKING. MID LEVEL
DEW POINTS DO COME IN...BUT THEY DO SO AS THE MAIN LINE OF TS
MOVES THROUGH THE MAJORITY OF THE AREA. AS THE SFC LOW GETS
GOING...WITH HELP FROM A STRONG SHORT WAVE MOVING THROUGH THE LONG
WAVE TROUGH...0-3KM HELICITY VALUES WILL BEGIN TO MOVE UPWARD
LEVELING AROUND 200M2/S2 SHORTLY AFTER DARK. CAPE ALSO GOES TO
2000-2500 JOULES AROUND THE SAME TIME. THESE PARAMETERS WOULD
SUPPORT TORNADIC DEVELOPMENT. THE LARGE HAIL THREAT WILL BE THERE
AS WELL WITH WET BULB ZERO LEVELS DROPPING THROUGH THE EVENING
WITH SOME DRY AND COLD AIR ADVECTION ALOFT. DAMAGING WIND THREAT
IS ALSO IN TACT AS DRY AIR AT 700MB WILL BE TOUGH TO DISPLACE AND
ANY CONVECTION REACHING THROUGH THESE LAYERS WILL ENTRAIN THIS AIR
CAUSING EXTREME -BUOYANCY. THE BEST UPPER DYNAMIC SUPPORT COMES
THROUGH AFTER THE COLD FRONT PASSES SO WE SHOULD ONLY SEE SFC TO
MID LEVEL SUPPORT WITH THIS SYSTEM WHICH WILL CONTINUE TO RAISE
QUESTIONS ON THE EXTENT OF THE SEVERITY THIS EVENING. GOOD THING
IN ALL THIS IS THE SHORT WINDOW OF OPPORTUNITY. BASICALLY THE
MAIN WINDOW OFOPPORTUNITYY WILL BE FROM 00-04Z(6PM-10PM). THE COLD
FRONT PASSES AROUND MIDNIGHT AND EVERYTHING IS CUT OFF. THE MAIN
HAZARD LOOKS TO BE WEAK TORNADOES WITH SFC BASED TS. HEAVY RAIN
WILL ALSO OCCUR WITH MANY OF THE TS. HAIL AND DAMAGING WINDS WILL
COME IN SECOND AS HAZARDOUS WEATHER DURING THE EVENING.

HWO MAY BE LATE THIS MORNING SINCE WE WILL BE CONFERENCING WITH SPC
BEFORE PRODUCING THE PRODUCT.

SPC...THANKS FOR THE COORDINATION.

MARINE...
WINDS OVER THE COASTAL WATERS WILL INCREASE THROUGH SUNDAY AND
SUNDAY NIGHT TO 25 TO 30 KNOTS. GOOD COLD AIR ADVECTION WILL CAUSE
SOME STRONG MIXING OVER THE GULF WATERS BRINGING MOST OF THE
1000FT WIND SPEEDS TO THE WATERS SFC.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

22
Hazardous weather outlook, Mar 26, 11:07 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CST SAT MAR 26 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1107 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH THIS EVENING...

A STRONG SPRINGTIME SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE LOWER MISSISSIPPI VALLEY TODAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS THIS SYSTEM MOVES
THROUGH. SEVERAL SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM
STARTING THIS AFTERNOON AND LASTING THROUGH THE EVENING. THE SEVERE
WEATHER THREAT WILL END WITH FRONTAL PASSAGE AROUND MIDNIGHT FOR
BATON ROUGE AND 2 AM FOR GULFPORT. THE MAIN HAZARDS ASSOCIATED WITH
TODAYS SEVERE THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TORNADOES...
LARGE HAIL...DAMAGING WINDS...FREQUENT TO CONTINUOUS LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT FRONTAL SYSTEM WILL AFFECT THE REGION THURSDAY NIGHT AND
FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME...HOWEVER...ACTIVATION MAY BE NECESSARY
LATER TODAY AND THIS EVENING.

22

In the hours before

Special weather statement, Mar 26, 2:50 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CST SAT MAR 26 2005

MSZ081-082-262149-
HARRISON MS-JACKSON MS-
250 PM CST SAT MAR 26 2005

...STRONG THUNDERSTORMS MOVING ON SHORE...

A CLUSTER OF THUNDERSTORMS...GENERALLY OVER THE MISSISSIPPI
SOUND...WAS MOVING NORTHEAST AT 45 MILES AN HOUR. THE SOUTHERN PARTS
OF JACKSON AND HARRISON COUNTIES CAN EXPECT GUSTY WINDS UP TO 50
MILES AN HOUR...FREQUENT LIGHTNING STRIKES...AND PEA SIZED HAIL
THROUGH 4 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER
DETAILS...UPDATES OR POSSIBLE WARNINGS.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:04 PM CSTSevere Thunderstorm WarningLIXAmite, Pike56 min
Mar 26, 3:13 PM CSTSevere Thunderstorm WarningLIXPearl River17 min
Mar 26, 3:23 PM CSTSevere Thunderstorm WarningLIXWalthall52 min
Mar 26, 3:33 PM CSTSevere Thunderstorm WarningLIXPearl River12 min
Mar 26, 3:41 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River19 min
Mar 26, 3:48 PM CSTSevere Thunderstorm WarningLIXHarrison, Jackson42 min
Mar 26, 4:10 PM CSTSevere Thunderstorm WarningLIXWalthall35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.